Alert archive / South Dakota / Tornado Warnings in 2000
Tornado Warning 10, NWS Rapid City, SD
NWS Rapid City, SD issued this tornado warning at Jul 24, 2000, 6:25 PM CDT for Tripp County, South Dakota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 24, 2000, 6:25 PM CDT (23:25 UTC)
- Expired
- Jul 24, 2000, 7:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Rapid City, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tripp County, SD
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 5:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1511 J/kg
- Mixed-layer CIN
- -363 J/kg
- Mixed-layer LCL
- 1652 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KUNR 242326 TORRAP SDC123-250015- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE RAPID CITY SD 625 PM CDT MON JUL 24 2000 THE NATIONAL WEATHER SERVICE IN RAPID CITY SD HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN TRIPP COUNTY IN SOUTH CENTRAL SOUTH DAKOTA * UNTIL 715 PM CDT * AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADIC THUNDERSTORM 3 MILES WEST OF CLEARFIELD...OR ABOUT 18 MILES SOUTHWEST OF WINNER...MOVING SOUTH AT 15 MPH. * SOME LOCATIONS AFFECTED CLEARFIELD AROUND 630 PM CDT KEYAPAHA AROUND 645 PM CDT MILLBORO AROUND 650 PM CDT MOVE QUICKLY TO A STURDY INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. ABANDON YOUR CAR OR MOBILE HOME FOR A STRONGER SHELTER. THIS WARNING EXTENDS THE TORNADO WARNING PREVIOUSLY ISSUED FOR THE AREA. LAT...LON 4328 9998 4327 10022 4282 10025 4283 9991 HELGESON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this tornado warning went out at Jul 24, 3:45 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 24, 3:45 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 245 PM MDT MON JUL 24 2000 SFC RIDGE TO BUILD IN AND TO THE E TODAY WILL MAKE FOR QUIET WX. BY TONIGHT...SFC RIDGE PUSHES FAR ENOUGH E TO SET UP RETURN FLOW OVR ERN WY AND WRN SD. THIS COUPLED WITH H7 WAA MAY BE ENOUGH TO TRIGGER A FEW STORMS IN THESE LOCATIONS...SO MENTIONED ISOLD -TSRA THERE. BY WED AFTERNOON MDLS PROG ENOUGH H20 TO HAVE MADE IT BACK TO THE AREA FOR LESS OF A CAP AND RESPECTABLE CAPE. THIS COUPLED WITH A WEAK YET ADEQUATE WAVE MOVING THROUGH WY WILL COMBINE TO PRODUCE THE BEST CHC OF PRECIP OUT OF THE NEXT 48 HRS WED AFTERNOON AND EVENING. WITH LLVL MOISTURE A LITTLE LACKING IN THE W...PRECIP AMOUNTS IN THE W WILL BE LOW AS EVAP HOGS ALOT OF IT. NUMERICAL TEMP GUIDANCE HAS BEEN VERY GOOD THE LAST SEVERAL DAYS AND HAVE GENERALLY FOLLOWED IT AGAIN WITH A BIAS TOWARDS FWC AND ETA SOUNDINGS IN SOME LOCATIONS. .UNR...NONE. BAILEY
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 12:48 AM CDT | Severe Thunderstorm Warning | UNR | Harding | 57 min |
| Jul 24, 5:28 PM CDT | Severe Thunderstorm Warning | UNR | Tripp | 32 min |
| Jul 24, 5:45 PM CDT | Tornado Warning | UNR | Todd, Tripp | 45 min |
| Jul 24, 6:42 PM CDT | Severe Thunderstorm Warning | UNR | Todd | 28 min |
Nearby
Tornado Warnings in South Dakota, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.